Home Drink & Drugs
Ongoing maintenance - the boards are undergoing some ongoing, intermittent maintenance. Pages might load slightly slower than usual and there may be very short periods where the boards are offline.

Benzodiazapines during opiate withdrawal

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
How effective are benzos as relief during opiate withdrawals? Or more specifically, do they simply lengthen the transition needed to break the addiction?

It's pretty intolerable, but I'd rather wait it out than complicate the process of simply getting 'clean' and being able to function sober.

Probably not the best place to ask for a quick answer as I could swear I've seen tumbleweed blow across my computer screen while browsing this forum recently but here it is anyway.

Advice/experienced appreciated...

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Good luck getting off opiates. No advice, just thought I'd reply./
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I was adicted to sevredol for quite a while so i feel for you coming off of opiates. Best thing i found to help is tramadol but that was controlled by an ICU so i had no chance of relapse.

    I really wish you good luck!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I found a tramadol last night and threw it out in haste since its an opoid....you're right though, reading up on it I probably should have kept it.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Spliffie wrote: »
    I found a tramadol last night and threw it out in haste since its an opoid....you're right though, reading up on it I probably should have kept it.

    You did the right thing. Shouldn't really self medicate anyway. was more my experience than advice :thumb:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It may well be opiates AND tramadol that I'm suffering withdrawals from, so yeah, probably the right thing to do although tapering off may have been a better idea.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Have you cold turkeyed? How many days/hours, down from what sort of dose?

    I carousel with opiates, and usually just cold turkey off them. What are your negative symptoms?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    katralla wrote: »
    Have you cold turkeyed? How many days/hours, down from what sort of dose?

    I carousel with opiates, and usually just cold turkey off them. What are your negative symptoms?

    I finished everything I had on Thursday and had nothing since save for a couple of benzos that made me sick.

    Hard to say the exact dose I've come off, been on a cocktail of dihydrocodeine, tramadol and morphine that i can think of recently.

    Symptoms started off with cold sweats, weakness, shaking and feeling faint...that I can handle but psychologically, its a fucking torment. I would love to just hibernate it out but feel too wired to sleep, just toss and turn, can't stop moving.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hey Spliffie,

    Withdrawal symptoms can be pretty intense so getting advice around this is a good iea. It's always useful to hear what other people have experienced but for expert advice on this you can always submit your question to askTheSite - we have expert advisors on drugs there and they'll answer within 3 working days :)
Sign In or Register to comment.